Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 2, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Jan 21, 2019, 3:14 AM CST for 8 counties in Texas. It took effect at Jan 21, 2019, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2019, 3:14 AM CST (09:14 UTC)
- In effect from
- Jan 21, 2019, 10:00 AM CST
- Expired
- Jan 21, 2019, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2253 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
440 WWUS74 KSJT 210914 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 314 AM CST Mon Jan 21 2019 ...Wind Advisory for the Big Country 10 AM to 6 PM today... TXZ049-054-098-099-113-114-127-128-220000- /O.NEW.KSJT.WI.Y.0002.190121T1600Z-190122T0000Z/ Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor- Callahan- Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, and CROSS PLAINS 314 AM CST Mon Jan 21 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... The National Weather Service in San Angelo has issued a Wind Advisory, which is in effect from 10 AM this morning to 6 PM CST this evening. The advisory includes much of the Big Country, including the I-20 corridor. * TIMING...10 AM to 6 PM. * WINDS... South Winds 25 to 35 MPH with gusts to 40 mph. * IMPACTS...Motorists of high profile vehicles should be alert to sudden gusts of wind, especially on east to west roadways like Interstate 20. Lake waters will also become choppy and dangerous for boaters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
980 WWUS74 KSJT 211436 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 836 AM CST Mon Jan 21 2019 ...Wind Advisory for the Big Country today... TXZ049-054-098-099-113-114-127-128-220000- /O.CON.KSJT.WI.Y.0002.190121T1600Z-190122T0000Z/ Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor- Callahan- Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, and CROSS PLAINS 836 AM CST Mon Jan 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...10 AM to 6 PM. * WINDS...South 15 to 30 mph with gusts to 45 mph. * IMPACTS...Motorists of high profile vehicles should be alert to sudden gusts of wind, especially on east to west roadways like Interstate 20. Lake waters will also become choppy and dangerous for boaters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 20, 10:48 PM CST, 4 hours 26 minutes earlier.
Area forecast discussion, Jan 20, 10:48 PM CST, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1048 PM CST Sun Jan 20 2019 .AVIATION... /06Z TAFS/ Expect VFR conditions at the TAF sites through the next 24 hours. Southerly winds will become gusty at all terminals by the late morning, with gusts of 25-30 knots possible in the afternoon. && .PREV DISCUSSION... /issued 535 PM CST Sun Jan 20 2019/ AVIATION... /00Z TAFS/ VFR conditions will prevail at all terminals through the next 24 hours. Southerly winds will become gusty on Monday morning at all TAF sites, with gusts as high as 30 knots possible at KABI. PREV DISCUSSION... /issued 239 PM CST Sun Jan 20 2019/ SHORT TERM... (Tonight and Monday) A developing lee trough will result in breezy south winds across western sections for the rest of this afternoon, with gusty south winds developing across the Big Country after midnight and across the rest of the area on Monday. At this time it looks like winds will remain below Wind Advisory criteria on Monday, with gusts 25 to 35 mph possible, highest across northern and western sections. Temperatures will be warmer tonight, with lows ranging from the mid and upper 30s south, to the lower 40s north. Above normal temperatures can be expected on Monday, with highs mainly in the 60s, although a few readings in the lower 70s are possible across far northwest sections. LONG TERM... (Tuesday through next Monday) .Weak cold fronts will bring cooler temperatures with continued dry conditions... A deep upper level trough will push into the central CONUS on Tuesday. At the surface, a developing area of low pressure across Kansas will drag a cold front across West Central Texas Tuesday afternoon. The best moisture convergence will pool across central Texas so we are expecting a dry frontal passage with just a slight chance of an isolated shower across our far southeastern counties. Winds will shift to the northwest and will be breezy at times. Highs will be in the mid to upper 60s ahead of the front with temperatures quickly dropping back into the 50s after the frontal passage. Overnight lows will drop to near freezing for Tuesday night. The upper level pattern will feature an elongated trough across the central CONUS setting up for northwest flow aloft to persist across West Central Texas. At the surface an area of high pressure moves in from the south and expands across Texas. 850mb temperatures will hover in the 0-6 degree Celsius range, so even with the clear skies and plenty of sunshine, temperatures will be range from the upper 40s to mid 50s for highs Wednesday through Saturday, with another reinforcing shot of cold arriving with the passage of another cold front Thursday night. We should have good conditions for radiational cooling to take place each evening with continued mostly clear skies and light winds during the overnight hours. We could see a three day stretch of overnight lows at or below freezing across the area. The upper level trough begins to move to the east as a weak upper level ridge moves in from the west. The flow aloft will begin to shift to the southwest with an onshore flow returning ahead of another cold front at the surface. This front could have a better moisture source to interact with as it moves across the area Monday afternoon. Models differ in the strength of the moisture region and the timing of the front so confidence is low at this time have decided to leave out any mention of PoPs. Temperatures will climb back into the 60s on Sunday and Monday and overnight lows will climb into the upper 30s to low 40s. && .PRELIMINARY POINT TEMPS/POPS... Abilene 42 67 49 59 / 0 0 0 5 San Angelo 39 68 45 64 / 0 0 0 5 Junction 36 63 47 68 / 0 0 0 5 Brownwood 36 63 48 64 / 0 0 5 5 Sweetwater 41 70 47 57 / 0 0 0 5 Ozona 35 64 43 63 / 0 0 0 5 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 42
Hazardous weather outlook, Jan 20, 2:30 PM CST, 12 hours 44 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 230 PM CST Sun Jan 20 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-212030- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 230 PM CST Sun Jan 20 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.